Alert archive / California / Wind Advisories in 2020
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 20, 2020, 5:47 AM PDT. It took effect at Jul 20, 2020, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 5:47 AM PDT (12:47 UTC)
- In effect from
- Jul 20, 2020, 3:00 PM PDT
- Expired
- Jul 21, 2020, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
369 WWUS76 KLOX 201247 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 547 AM PDT Mon Jul 20 2020 CAZ039-052-202100- /O.NEW.KLOX.WI.Y.0052.200720T2200Z-200721T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 547 AM PDT Mon Jul 20 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Strong winds will be most widespread across the Santa Ynez Range and the south coast of Santa Barbara County from Goleta westward. Isolated gusts of 50 to 55 mph are possible from Gaviota to Refugio this evening. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$
3 follow-up statements
430 WWUS76 KLOX 202041 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 141 PM PDT Mon Jul 20 2020 CAZ039-052-210500- /O.CON.KLOX.WI.Y.0052.200720T2200Z-200721T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 141 PM PDT Mon Jul 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Areas of northwest to north winds 20 to 35 mph with gusts to 45 mph are expected, except isolated gusts of 50 to 55 mph near Gaviota and Refugio. Strong winds will be most widespread across the Santa Ynez Range and the south coast of Santa Barbara County from Gaviota to Goleta. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Highways 101 and 154 will be impacted by the gusty winds. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ Gomberg
881 WWUS76 KLOX 210411 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 911 PM PDT Mon Jul 20 2020 CAZ039-052-211000- /O.CON.KLOX.WI.Y.0052.000000T0000Z-200721T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 911 PM PDT Mon Jul 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Areas of northwest to north winds 20 to 35 mph with gusts to 45 mph are expected, except isolated gusts of 50 to 55 mph near Gaviota and Refugio. Strong winds will be most widespread across the Santa Ynez Range and the south coast of Santa Barbara County from Gaviota to Goleta. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Highways 101 and 154 will be impacted by the gusty winds. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ Gomberg
936 WWUS76 KLOX 211018 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 318 AM PDT Tue Jul 21 2020 CAZ039-052-211130- /O.EXP.KLOX.WI.Y.0052.000000T0000Z-200721T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 318 AM PDT Tue Jul 21 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory level. Local gusts to 45 mph are likely through the early morning near Gaviota. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 5:29 AM PDT, 18 minutes earlier.
Area forecast discussion, Jul 20, 5:29 AM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
529 AM PDT Mon Jul 20 2020
.SYNOPSIS...20/336 AM.
Temperatures will be near to slightly above normal in the deserts
and mountain through Tuesday, and slightly below normal in most
other areas. An upper low will bring significant cooling to the
region Wednesday and Thursday, with widespread night through
morning low clouds, fog and possibly drizzle in coastal and valley
areas. Gradual warming is expected Friday through the weekend,
with a slow reduction in night through morning clouds.
&&
.SHORT TERM (TDY-WED)...20/411 AM.
Low clouds were a widespread on the Central Coast, in the Santa
Ynez and Salinas Valleys and across coastal sections of VTU County
this morning. By daybreak, clouds will become widespread across
the L.A. County coastal plain, and will likely push into a good
portion of the VTU County valleys. There is a chance that clouds
could push into the San Gabriel Valley as well.
Northwest to north winds locally reached advisory across western
SBA County near Gaviota and Refugio last evening. The winds were
beginning to decrease early this morning, so expect some low
clouds to reach the south coast of SBA County as well.
With slightly stronger onshore gradients today, clearing may be an
hour or so slower, but skies should clear by mid morning in the
valleys, and by noon across most of the coastal plain, possibly
lingering into early afternoon near the beaches. Do not expect too
much of a change in max temps in most areas today. The exception
will be across southern SBA County where developing NW winds this
afternoon may produce a few degrees of warming.
Main issue of the day will be winds. Increasing N-S gradients
should cause advisory level winds to develop across western
portions of the Santa Ynez Range and the adjacent south coast of
SBA County late this afternoon, with winds peaking this evening
through about midnight, mainly from Goleta westward. Local gusts
to 50 mph are likely in the windier locations. Since there is
decent confidence, will issue a Wind Advisory for these areas
from mid afternoon through late tonight. West winds may reach
advisory levels across portions of the Antelope Valley this
afternoon and evening, but at this point, expect advisory level
winds to be localized, confined mainly to the foothills. Gusty
northwest winds through the I-5 Corridor today and early tonight
will probably remain just below advisory levels.
An upper low in the eastern Pacific will approach the coast of
Central CA late tonight and Tue. The marine layer will likely
deepen a bit, and low clouds should become more widespread in the
valleys. Max temps will likely be down a couple of degrees on Tue,
especially in the valleys. Locally gusty southwest to west winds
are expected in the Antelope Valley in the afternoon and evening.
Locally gusty NW winds may affect portions of SBA County late Tue
afternoon and evening, but they should be well below advisory
levels.
The upper low will move into the San Francisco Bay area coast of
Central CA Tue night and Wed with a fairly impressive trough
extending southward into the forecast area. Expect the marine
later to deepen quite a bit Tue night, with night thru morning low
clouds pushing into all coastal and valley areas and possibly
into the coastal slopes. There could be some drizzle late Tue
night and Wed morning, especially in the foothills of L.A. and
VTU Counties and areas north of Pt Conception. Clearing will be
slower on Wed, especially near the coast, and there is a chance
that it will stay mostly cloudy in some areas. Strong onshore
flow could advisory level winds to the Antelope Valley Wed
afternoon and evening. Expect significant cooling in most areas
Wed, with temps below normal pretty much everywhere.
.LONG TERM (THU-SUN)...20/448 AM.
The upper low will drift slowly across CA Wed night and Thu. This
should maintain a deep marine layer across the region, with night
through morning low clouds and fog in coastal and valley areas,
possibly all the way to the coastal slopes. There may be a bit of
additional cooling in some areas on Thu.
As that upper low opens up and lifts into the Rockies Thu night
and Fri, another upper low will develop just off the coast of
northern CA, with a trough extending southward. Expect the marine
layer to remain rather deep, although with some height rises, it
may become shallow enough to keep clouds out of the coastal
slopes and the more interior valleys. Max temps should edge
upward slightly on Fri, but will remain below normal.
Models now show the upper low lingering just to the west or
northwest of the region through the weekend. Heights do rise a
bit, so there may be slight warming each day, possibly climbing
to normal levels, at least across the interior by Sunday. The
marine layer should be deep enough for night through morning
low clouds and fog to push into coastal and valley areas through
the weekend, though coverage may become less widespread in the
valleys. Southwest flow aloft should keep any monsoonal moisture
well to the east of the region through at least Sunday.
&&
.AVIATION...20/1228Z.
At 1130z at KLAX, the marine layer was around 1100 ft deep.
The top of the inversion was around 2700 ft with a temp of 28C.
Low clouds were widespread in coastal areas, and across the
Salinas and Santa Ynez Valleys. Some clouds have pushed into the
valleys of VTU County and the San Gabriel Valley as well. Conds
were mostly in the high IFR to very low MVFR categories, except
locally in the LIFR category in the valleys and north of Pt.
Conception. Expect skies to clear by mid morning in the valleys
and by late morning across most of the coastal plain. However
clouds could linger at the beaches into the early afternoon.
Gusty west winds will affect the Antelope Valley this afternoon.
Gusty northwest winds will affect the the Santa Ynez Range and
western portions of the south coast of SBA County from mid
afternoon through late tonight, and the I-5 corridor this
afternoon and early tonight. Expect some moderate UDDF in these
areas with local LLWS.
Expect widespread low clouds and fog in all coastal areas tonight,
though it will likely remain clear across the south coast of SBA
County through at least late tonight until northerly winds
diminish. The marine layer will likely deepen, so clouds should be
a bit more widespread in the valleys, likely pushing into the San
Fernando Valley by daybreak or so.
KLAX...Moderate confidence in the 12Z TAF. There is a 20-30%
chance that cigs will linger until as late as 19Z or 20Z. There is
a 20-30% chance that cigs will return as early as 05Z this
evening, and could be in the IFR category instead of the MVFR
category.
KBUR...Moderate to high confidence in the 12Z TAF. There is a 10%
chance of IFR cigs between 14Z and 16Z this morning. There is a
20-30% chance that IFR cigs will reach the airport by 11Z tonight.
&&
.MARINE...20/309 AM.
For the waters along the Central Coast to San Nicolas Island,
Small Craft Advisory (SCA) level winds primarily confined between
Point Sal and San Nicolas Island and near the Channel Islands will
likely become more widespread through this afternoon and this
evening. Winds will diminish some on Tuesday, becoming confined
to between Point Sal and San Nicolas Island. Otherwise and
elsewhere, conditions will be below SCA level through Fri.
Across the inner waters south of Point Conception...SCA level
wind gusts will prevail over the western portion of the Santa
Barbara Channel through late tonight. Otherwise and elsewhere,
conditions will be below SCA level through Fri.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 PM this afternoon to 3 AM PDT
Tuesday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 9 AM this morning to 9 PM
PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
No significant hazards expected.
&&
PUBLIC...DB
AVIATION...DB
MARINE...Hall
SYNOPSIS...DB
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.